Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 37, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 16, 2011, 2:33 PM EDT for Piscataquis County, Maine. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 2:33 PM EDT (18:33 UTC)
- Expired
- Jun 16, 2011, 3:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Piscataquis County, ME
The radar
The Caribou radar (KCBW), 101 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 6.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290 WUUS51 KCAR 161833 SVRCAR MEC021-161915- /O.NEW.KCAR.SV.W.0037.110616T1833Z-110616T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 233 PM EDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE... THIS INCLUDES THE CITY OF BAXTER ST PARK... * UNTIL 315 PM EDT * AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF CHAMBERLAIN LAKE...OR 19 MILES NORTHWEST OF BAXTER ST PARK...AND MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TELOS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 4616 6884 4593 6898 4612 6949 4629 6939 TIME...MOT...LOC 1833Z 293DEG 15KT 4616 6930 $$ MIGNONE
2 follow-up statements
884 WWUS51 KCAR 161852 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 252 PM EDT THU JUN 16 2011 MEC021-161915- /O.CON.KCAR.SV.W.0037.000000T0000Z-110616T1915Z/ PISCATAQUIS ME- 252 PM EDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR CENTRAL PISCATAQUIS COUNTY... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TELOS LAKE...OR 14 MILES NORTHWEST OF BAXTER ST PARK... MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 4616 6884 4593 6898 4612 6949 4629 6939 TIME...MOT...LOC 1852Z 293DEG 15KT 4613 6920 $$ MIGNONE
150 WWUS51 KCAR 161910 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 310 PM EDT THU JUN 16 2011 MEC021-161920- /O.EXP.KCAR.SV.W.0037.000000T0000Z-110616T1915Z/ PISCATAQUIS ME- 310 PM EDT THU JUN 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PISCATAQUIS COUNTY WILL EXPIRE AT 315 PM EDT... PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4616 6884 4593 6898 4612 6949 4629 6939 TIME...MOT...LOC 1910Z 293DEG 15KT 4610 6910 $$ MIGNONE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:19 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 16, 12:19 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1219 PM EDT THU JUN 16 2011 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL SLOWLY MOVE ACROSS THE REGION FOR THE REMAINDER OF THIS WEEK. A STRONG COLD FRONT WILL APPROACH THE REGION SATURDAY AND CROSS THE AREA SATURDAY NIGHT.&& .NEAR TERM /THROUGH TONIGHT/... UPDATE: ANOTHER MINOR ADJUSTMENT TO POPS AND HOURLY TEMPS WARRANTED... REMAINDER FCST LOOKS GOOD. AN UPPER RIDGE WILL CROSS THE AREA THIS MORNING...INTRODUCING A THERMAL RIDGE AT LOWER LEVELS AHEAD OF A COLD FRONT DESCENDING SOUTHWARD FROM QUEBEC. THIS WARMING IN THE LOWER LEVELS OF THE ATMOSPHERE...COMBINED WITH INCREASING LOW LEVEL MOISTURE AND COLD AIR ALOFT WILL PRODUCE SIGNIFICANT DESTABILIZATION OF THE ATMOSPHERE BY THIS AFTERNOON. RUC IS SHOWING CAPE VALUES IN EXCESS OF 2000 J/KG BY EARLY AFTERNOON IN A LINE FROM FORT KENT TOWARDS DOVER-FOXCROFT. WITH THIS CAPE...STEEP LAPSE RATES...LOW FREEZING LEVELS AND -20C LEVELS NEAR 17-18K FT...HAIL IS ASSESSED AS THE PRIMARY THREAT. STRONGER THUNDERSTORMS WITH HAIL COULD PRODUCE STRONG WIND GUSTS. SOME FORECAST SOUNDINGS SHOW INVERTED V SIGNATURES AS CB BASES ARE LIKELY TO BE QUITE HIGH. HIGHS WILL REACH NEAR 80F IN MOST LOCATIONS EXCEPT ALONG THE COAST WHERE SOUTHERLY WINDS WILL PRODUCE A SHARP GRADIENT FROM LOW 60S ALONG THE IMMEDIATE COAST TO MID 70S IN NORTHERN PORTIONS OF ZONES 29 AND 30. THUNDERSTORM ACTIVITY SHOULD GRADUALLY DECREASE THIS EVENING BUT ELEVATED CAPE REMAINS THROUGH THE NIGHT AND WILL MAINTAIN THUNDERSTORMS IN THE FORECAST THROUGH TONIGHT. LOWS WILL BE IN MID TO UPPER 50S. EXPECT SOME AREAS OF FOG TO DEVELOP ALONG THE COAST AS INCREASINGLY HUMID AIR ARRIVES FROM THE WEST LATE TODAY. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... QUASI STATIONARY FRONT ACROSS NORTHERN AND CENTRAL SECTIONS WILL BE FOCUS OF SHOWERS AND THUNDERSTORMS ON FRIDAY. ATMOSPHERE NOT AS UNSTABLE FRIDAY AS TODAY BUT WITH CAPE VALUES AROUND 500 JOULES THUNDER WILL STILL BE A THREAT. SOUTH OF THE FRONT EXPECT MOSTLY SUNNY SKIES WITH TEMPERATURES WARMING INTO THE LOWER 80S. UNSETTLED CONDITIONS CONTINUE ON SATURDAY WITH SOUTHERLY LOW LEVEL FLOW AND UPPER TROUGH CROSSING THE REGION WITH SHOWERS AND SCATTERED THUNDERSTORMS A GOOD BET. USED A BLEND OF THE MET AND MAV FOR TEMPERATURES. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... LOW PRESSURE MOVING NORTH OF THE STATE WILL DRAG STRONG COLD FRONT ACROSS THE STATE SATURDAY NIGHT. SHOWERS WILL COME TO AN END WITH FRONTAL PASSAGE AND IMPROVING CONDITIONS FROM WEST TO EAST. WITH PLENTY OF LOW LEVEL MOISTURE AND CYCLONIC FLOW FROM DEPARTING LOW, EXPECT MOSTLY CLOUDY SKIES ACROSS NORTHERN AND CENTRAL SECTIONS BUT DOWN GLIDE WILL ALLOW FOR MOSTLY SUNNY SKIES ACROSS DOWNEAST ON SUNDAY. HIGH PRESSURE WILL THEN BUILD ACROSS THE REGION MONDAY THROUGH WEDNESDAY WITH FAIR CONDITIONS. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... NEAR TERM: VFR OUTSIDE OF AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS MAY HAVE HAIL AND STRONG WINDS. AREAS OF FOG AND LOW STRATUS WILL DEVELOP AFTER MIDNIGHT WITH LIFR POSSIBLE. SHORT TERM: VFR CONDITIONS EARLY FRIDAY WILL LOWER TO MVFR/IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON THROUGH MUCH OF SATURDAY. COLD FRONT WILL CROSS THE REGION SATURDAY NIGHT WITH VFR CONDITIONS RETURNING FOR SUNDAY AND MONDAY. && .MARINE... NEAR TERM: FOG IS EXPECTED TO DEVELOP LATER TONIGHT. SOME THUNDERSTORMS MOVING FROM THE NORTH MAY AFFECT THE WATERS THIS EVENING. SHORT TERM: WINDS WILL BE BELOW SCA CONDITIONS FRIDAY AND SATURDAY BUT SOUTH SWELL MAY PRODUCE 5 TO 6 FOOT SEAS FRIDAY NIGHT INTO SATURDAY. ALSO WITH SOUTHERLY FLOW, FOG TO REDUCE VSBY OVER THE WATERS BOTH DAYS. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...KHW/MCW SHORT TERM...FOSTER LONG TERM...FOSTER AVIATION...KHW/MCW MARINE...KHW/MCW/FOSTER
Hazardous weather outlook, Jun 16, 3:14 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 314 AM EDT THU JUN 16 2011 MEZ001>006-010-011-015>017-029>032-170715- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 314 AM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LINGER INTO THIS EVENING. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. ANZ050>052-170715- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 314 AM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:23 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 67 min |
| Jun 16, 3:42 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 63 min |
| Jun 16, 3:48 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 19 min |
| Jun 16, 4:36 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 54 min |
| Jun 16, 5:13 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis | 47 min |
| Jun 16, 5:54 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 51 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.